MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 RIGHT

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 RIGHT
Model Number 02.12.0004R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had knee pain and stiffness and the cause is unknown.At about 1 year and 3 months post primary the surgeon revised the patient to a hinge knee and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 05 february 2025: lot 2309760: (b)(4) items manufactured and released on 02-aug-2023.Expiration date: 2028-07-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants revised: batch review performed on 05 february 2025 on gmk-sphere 02.12.E0412fr tibial insert fixed sphere flex size 4/12 mm r e-cross (k202022) lot.2310262.Lot 2310262: (b)(4) items manufactured and released on 05-06-2023.Expiration date: 2028-05-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 05 february 2025 on gmk-sphere 02.12.T3i4r tibial tray fixed cemented size t3i4 r (k121416) lot.2309319.Lot 2309319: (b)(4) items manufactured and released on 29-08-2023.Expiration date: 2028-08-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.There is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE FEMORAL COMPONENT SPHERE CEMENTED SIZE 4 RIGHT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21411260
Report Number3005180920-2025-00110
Device Sequence Number8317332
Product Code JWH
UDI-Device Identifier07630030825842
UDI-Public07630030825842
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0004R
Device Lot Number2309760
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale